EconPapers    
Economics at your fingertips  
 

A novel parallel adaptive Monte Carlo method for nonlinear Poisson equation in semiconductor devices

Yiming Li, Hsiao-Mei Lu, Ting-Wei Tang and S.M. Sze

Mathematics and Computers in Simulation (MATCOM), 2003, vol. 62, issue 3, 413-420

Abstract: We present a parallel adaptive Monte Carlo (MC) algorithm for the numerical solution of the nonlinear Poisson equation in semiconductor devices. Based on a fixed random walk MC method, 1-irregular unstructured mesh technique, monotone iterative method, a posterior error estimation method, and dynamic domain decomposition algorithm, this approach is developed and successfully implemented on a 16-processors (16-PCs) Linux-cluster with message-passing interface (MPI) library. To solve the nonlinear problem with MC method, monotone iterative method is applied in each adaptive loop to obtain the final convergent solution. This approach fully exploits the inherent parallelism of the monotone iterative as well as MC methods. Numerical results for p–n diode and MOSFET devices are demonstrated to show the robustness of the method. Furthermore, achieved parallel speedup and related parallel performances are also reported in this work.

Keywords: Monte Carlo method; Nonlinear Poisson equation; Unstructured mesh; Device simulation (search for similar items in EconPapers)
Date: 2003
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475402002355
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:62:y:2003:i:3:p:413-420

DOI: 10.1016/S0378-4754(02)00235-5

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:62:y:2003:i:3:p:413-420